MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Model Number 15522
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Eye Injury (1845); Eye Burn (2523)
Date of Event 12/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to iridex that a patient experienced a conjunctival burn during treatment with the micropulse p3 probe delivery device.The complainant also complained that the probe turned black.No further information regarding the reported adverse event was given.Iridex is currently investigating the complaint and attempts to contact the complainant has been made to gather more information.
 
Additional Manufacturer Narrative
810 nm ophthalmic laser systems are intended to deliver thermal (laser) energy to deliver an insult (burn) to the ciliary body.Conjunctival burns are a known and predicted complication associated with the use of any 810nm ophthalmic laser system (console and delivery device) when used to deliver transscleral treatment.Conjunctival burns are typically superficial and typically pose no long-term threat to the patient (i.E., no adverse effect on patient disease state, no requirement for additional future care).Typically, these burns resolve within 24-48 hours post op without additional intervention.The result of these burns requires no post-operative management nor change to the post-operative medication regimen within the normal post-operative appointment schedule.The most likely cause of the reported adverse event is suspected to be contamination (e.G., blood, tissue or betadine) on the probe tip when the laser was activated.The micropulse p3 delivery device ifu warns that contamination at tip may cause ophthalmic burns: "contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Excessive energy may cause equatorial burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation".The micropulse p3 delivery device ifu warns that use in pigmented eyes may cause ophthalmic burns: "heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation." the user reported that there was pigmentation present in the surgical field.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
nimrta tandan
1212 terra bella ave
mountain view, CA 94043-9149
MDR Report Key19548125
Report Number2939653-2024-00006
Device Sequence Number6711887
Product Code GEX
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2023
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown